Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 30, 2014, 7:52 PM CDT for Rusk County, Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2014, 7:52 PM CDT (00:52 UTC)
- Expired
- Jul 30, 2014, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The La Crosse radar (KARX), 180 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:54 PM CDT | TSTM WND DMG | 4 N Ladysmith, WI | SEVERAL TREES DOWNED OVER HOME JUST EAST OF INTERSECTION OF CUT OFF ROAD AND STATE ROAD 27. POWER OUT OVER MUCH OF LADYSMITH. LAW ENFORCEMENT RELAYED REPORT. |
| Jul 30, 7:54 PM CDT | TSTM WND DMG | 4 N Ladysmith, WI | SEVERAL TREES DOWN NEAR INTERSECTION OF CUT OFF ROAD AND HIGHWAY 27. POWER OUT OVER PORTION OF LADYSMITH. LAW ENFORCEMENT RELAYED REPORT. |
| Jul 30, 7:59 PM CDT | HAIL 0.75 | Ladysmith, WI | HAIL OCCURRED FOR FOUR MINUTES. HEAVY RAIN ALSO NOTED FOR APPROXIMATELY 5 MINUTES. |
| Jul 30, 8:10 PM CDT | TSTM WND DMG | 4 Nne Ladysmith, WI | SEVERAL TREES REPORTED DOWN NEAR INTERSECTION OF CEMETERY ROAD AND CUT OFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS83 KMPX 310052
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT WED JUL 30 2014
WIZ016-310130-
RUSK-
752 PM CDT WED JUL 30 2014
AT 751 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF LADYSMITH. THIS STORM WAS MOVING SOUTH
AT 30 MPH...INTO LADYSMITH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LADYSMITH.
CONRATH.
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4544 9092 4529 9093 4530 9118 4557 9120
4557 9104
TIME...MOT...LOC 0052Z 341DEG 24KT 4552 9112
$$
TDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:44 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 30, 6:44 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 644 PM CDT WED JUL 30 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 234 PM CDT WED JUL 30 2014 TONIGHT AND THURSDAY...SURFACE ANALYSIS CONTINUES TO SHOW EXTENSIVE HIGH PRESSURE OVER MUCH OF THE NORTH-CENTRAL STATES. ALOFT...THE PATTERN CONTINUES TO BE A TROUGH EAST...RIDGE WEST...WITH NORTHWEST FLOW OVER CENTRAL NORTH AMERICA. WATER VAPOR IMAGERY SHOWS A SWATH OF MOISTURE ROUNDING THE WESTERN FRINGES OF THE EASTERN TROUGH... AROUND A DEVELOPING CUTOFF LOW WITHIN THE CENTER OF THE TROUGH OVER ONTARIO. AS THIS MOISTURE DROPS SOUTH INTO NORTHERN MINNESOTA AND LAKE SUPERIOR...ADDITIONAL CLOUD COVER CAN BE EXPECTED OVER WESTERN WISCONSIN AND FAR EASTERN MINNESOTA THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING HOURS. GOING FURTHER WEST INTO MINNESOTA...ASIDE FROM DIURNAL POP-UP MID-LEVEL CUMULUS CLOUDS... NO SIGNIFICANT WEATHER IS EXPECTED. HOWEVER...FOR WESTERN WISCONSIN... THIS ADDITIONAL MOISTURE IS IN RESPONSE TO ANOTHER WEAK SHORTWAVE DISTURBANCE ALOFT. SIMILAR TO YESTERDAY...THIS DISTURBANCE WILL AID IN ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT FOR PORTIONS OF WESTERN WISCONSIN. THE SHORTWAVE FOR TODAY IS NOT AS IMPRESSIVE AS THE ONE EXPERIENCED YESTERDAY...THEREFORE AM EXPECTING LESSER COVERAGE AND INTENSITY OF ANY STORMS THAT DO FORM. ANY AND ALL ACTIVITY IS EXPECTED TO DISSIPATE BY SUNSET...ALLOWING FOR CLEAR SKIES OVERNIGHT. A SIMILAR STORY IS THEN EXPECTED FOR TOMORROW AS YET ANOTHER WEAK DISTURBANCE ALOFT COMBINED WITH THE HEATING OF THE DAY WILL MAKE FOR ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS OVER WESTERN WISCONSIN. AS FOR TEMPERATURES...MORE OF THE SAME IS EXPECTED WITH NO CHANGE IN AIRMASS. HIGHS ON THURSDAY WILL BE SIMILAR TO TODAY...REACHING THE UPPER 70S TO LOWER 80S. LOWS TONIGHT WILL BE SIMILAR TO WHAT WAS RECORDED EARLY THIS MORNING...AGAIN DROPPING TO THE MIDDLE 50S TO AROUND 60. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 234 PM CDT WED JUL 30 2014 THE LONGER TERM OUTLOOK HASN/T CHANGED MUCH WITH THINGS STILL LOOKING TO BECOME MORE ACTIVE AS WE HEAD INTO NEXT WEEK. THE EASTERN UPPER TROUGH LOOKS TO LIFT NORTHWARD AS THE WESTERN RIDGE FLATTENS SOME WHILE EXPANDING EASTWARD OVER TIME. OF CONCERN WITH RESPECT TO ACTIVE WEATHER... PARTICULARLY HEAVY RAIN POTENTIAL... IS A CUTOFF UPPER LOW BENEATH THE UPPER RIDGE WHICH IS PROGGED BY BOTH THE ECMWF AND GFS TO SLIDE NORTHEAST/EAST INTO OUR AREA DURING THE FIRST PART OF THE WEEK. THIS FEATURE LOOKS TO BE ACCOMPANIED BY SOME MONSOONAL MOISTURE... WHICH HELPS TO BOOST PRECIPITABLE WATER VALUES OVER THE REGION THAT WILL ALREADY BE INCREASING SOMEWHAT IN SITU FROM LOCAL/REGIONAL EVAPOTRANSPIRATION. THE MAIN TIME FRAME OF CONCERN LOOKS TO BE FROM LATER MONDAY THROUGH LATE WEDNESDAY AS THE BAROCLINIC ZONE LOITERS IN THE AREA WITH THE SURFACE TROUGH POSITIONED TO OUR WEST. THE GFS AND ECMWF SHOW THE POTENTIAL FOR SEVERAL ROUNDS OF PCPN/CONVECTION DURING THAT TIME FRAME... AND PRODUCE COPIOUS RAINFALL IN OUR GENERAL VICINITY... RANGING FROM 2 TO AS MUCH AS 6 INCHES OR SO. THE LOCATION AND TIMING OF EACH ROUND OF PCPN IS HIGHLY QUESTIONABLE AT THIS TIME... AND IT/S POSSIBLE THE HEAVIEST ACTIVITY COULD BE JUST TO OUR NORTH OR SOUTH. BUT... THE OVERALL PATTERN IS LOOKING MORE FAVORABLE FOR SOME HEAVY RAINFALL IN THE REGION... WITH CONFIDENCE INCREASING A BIT WITH EACH SUCCESSIVE SERIES OF DETERMINISTIC AND ENSEMBLE GUIDANCE. PRIOR TO THAT... WE/LL HAVE SOME OCCASIONAL CHANCES FOR SCATTERED LIGHTER PCPN AS SHORTWAVES CRUISE THROUGH THE AREA IN THE LINGERING NORTHWEST FLOW AND WE MAINTAIN SUFFICIENT LAPSE RATES FOR SOME SHRA AND ISOLATED TS ACTIVITY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 644 PM CDT WED JUL 30 2014 QUIET WEATHER CONTINUES OVER MOST OF AREA. EXCEPTION WILL BE CHANCE OF FOG LATE TONIGHT AROUND PARTS OF WEST CENTRAL WISCONSIN. SCATTERED AFTERNOON AND EVENING SHOWERS THE PAST FEW DAYS HAVE MOISTENED THE LOW LEVELS SOMEWHAT. LIGHT WINDS AND MOSTLY CLEAR SKIES SUGGEST SOME FOG MAY FORM LATE TONIGHT IN WISC...ESPECIALLY IN RIVER VALLEYS AND OTHER LOW LYING AREAS. THURSDAY WEATHER WILL BE MUCH THE SAME AS THE PAST FEW DAYS. AFTERNOON OR EVENING SHOWERS IN EASTERN MN AND WESTERN WISC ARE POSSIBLE AS UPPER LOW REMAINS PARKED OVER JAMES BAY. THUS OCCASIONAL SHORT WAVES ROTATING SOUTHWARD ACROSS WISCONSIN WILL CONTINUE. MAYBE SOME THUNDER IN A COUPLE SPOTS AS WELL TOMORROW. WESTERN MN SHOULD JUST HAVE SOME AFTERNOON CU. KMSP...VFR CONDITIONS WILL CONTINUE. LIGHT WNW WIND TONIGHT IS GENERALLY UNFAVORABLE FOR FOG AT KMSP. MORE CU WILL DEVELOP LATE TOMORROW MORNING ALONG WITH INCREASE IN NW WINDS TO 8-10 KNOTS. /OUTLOOK FOR KMSP/ FRI...VFR. SLIGHT CHANCE AFTERNOON THUNDER. WINDS NW 5 KTS. SAT...VFR. WINDS VARIABLE 5 KTS. SUN...MAINLY VFR. SLIGHT CHANCE OF THUNDER. WINDS SW 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JPC LONG TERM... AVIATION...TDK
Hazardous weather outlook, Jul 30, 12:08 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1208 PM CDT WED JUL 30 2014 WIZ014>016-023>028-311200- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1208 PM CDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL...BUT THE THREAT FOR SEVERE WEATHER IS VERY LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH TUESDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. MNZ041>045-047>070-073>078-082>085-091>093-311200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1208 PM CDT WED JUL 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH TUESDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 30, 4:50 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT WED JUL 30 2014
WIZ015-302230-
BARRON-
450 PM CDT WED JUL 30 2014
...THUNDERSTORM MOVING INTO NORTH CENTRAL BARRON COUNTY THROUGH 530
PM CDT...
AT 447 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SHELL LAKE. THIS STORM WAS MOVING SOUTH AT 25 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BARRONETT.
HAUGEN.
CUMBERLAND.
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4540 9202 4565 9201 4565 9173 4564 9172
4541 9170
TIME...MOT...LOC 2149Z 000DEG 23KT 4571 9187Special weather statement, Jul 30, 7:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT WED JUL 30 2014
WIZ016-310130-
RUSK-
752 PM CDT WED JUL 30 2014
AT 751 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF LADYSMITH. THIS STORM WAS MOVING SOUTH
AT 30 MPH...INTO LADYSMITH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LADYSMITH.
CONRATH.
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4544 9092 4529 9093 4530 9118 4557 9120
4557 9104
TIME...MOT...LOC 0052Z 341DEG 24KT 4552 9112
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:29 PM CDT | Special Weather Statement | MPX | Rusk | 61 min |
| Jul 31, 4:46 PM CDT | Special Weather Statement | MPX | Barron | 59 min |
| Jul 31, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 45 min |
| Jul 31, 6:37 PM CDT | Special Weather Statement | MPX | Barron | 38 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.